Addiction: Substance Abuse Community
withdrawing from oxy and heart problems
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

withdrawing from oxy and heart problems

I have a question, forgive me if this ends up to be a little long...I'm a 44yrs old woman...I have severe pvd (artery disease) in my legs..I have fibro..I was diagnosed 5 yrs ago..
among other illinesses...needless to say I have been on pain meds for a long time..percocets, vicadan,and also take xanax for anxiety..for about 7months now I have been taking Oxycontin..and I will admit that I abuse them...I'm now addicted and have to take them just to get by..on may 12 of this year I had a heart attack..Iam very lucky to be sitting here typing this...my doctors prescripe the vicadan to me, the oxy I get from somewhere else and the doctors do not know Iam on them...this is my guestion...could I have another heart attack if I try to detox myself from the oxy?? could my body (heart) not be able to handle the stress of detoxing? I'm very afraid of having another heart attack..the first one was caused by a blockage...I hope I'm relaying this so that everyone can understand exactly what I mean....thank you
Related Discussions
11 Comments Post a Comment
Blank
Avatar_n_tn
please seek medical advise.This is serious problem that can only be answered by medicsl personel
Blank
Avatar_n_tn
Iam new to this message board, hopefully Iam doing this right.
Is there a doctor who reads these messages? and if there is..will he address my question about oxycontin and my heart.
thanks...
Blank
Avatar_n_tn
Well, there's SUPPOSED to be a doctor monitoring this board and answering these questions, but we haven't heard from him in over 6 weeks.  But you can safely rely on information posted by Brian - he's very knowledgeable and helpful.  He's a former drug abuser and a professional, in other words, he's been there and done that.  He's very willing to share his knowledge with the rest of us, and we are very grateful to him for it.

Does anyone know what's happened to Dr. Steve?

Good luck to you!
Sherri
Blank
Avatar_n_tn
Since you have peripheral vascular disease and have already had a heart attack, it is critical that you discuss withdrawing from the narcotic with your physician, preferably your cardiologist.
Blank
Avatar_n_tn
Brian's answers are better anyway. Just see the heart doctor and tell him what's up. He may not know too much about withdrawl (withdrawal) but he will know about your heart. If you are scared that he won't be able to give you the relief go for a consultation to an addiction doc just to see what the story is. Tell him the truth too.If you are going to a heart center don't be too shy to tell the cardiologist to consult with a few of the docs there. Two heads are better than one and a few are better than two. You gotta quit this. You can go on neurontin for the fibro and it also helps take the edge off the withdrawl (withdrawal). Good luck.
Blank
Avatar_n_tn
Thanks for the support but I think Dr. Steve's answers are quite good.  He doesn't have the time I do to answer in as much detail (and, though I enjoy doing so the reason I have more time is that my addiction got me in some real heat with the powers that be, therefore involuntarily cutting my workload).  I just want everyone to remember that this site is free and is a real service to our community and we should all be grateful to Dr. Steve and his colleagues.
Blank
Avatar_n_tn
I have read many of Doctor Steve's replies in the other related forum, headdocs.com ,and his replies are excellent. I agree that this is a free service and he probably has very little time to devote to online concerns when he in fact has a real practice somewhere. I think we are managing quite well. You have been a source of the factual information that so many desperately need. My concern is that if you were not here to assist so graciously and regualarly that some folks would not be able to depend on this site for information. I am not at all down on Dr. Steve since he is a gratis contributor. I suggest that the site sponsors/webmasters should be contacted regarding adding another doctor or pharmicist,in addition to Dr. Steve,to give accurate replies since that is what this site was designed for. You made a very valid point... this is a free service.... so I think we are getting alot here.... this is what the internet is about.
Blank
Avatar_n_tn
What is neurontin and can it be used for fibro.  Is it a N'SAID?
Blank
Avatar_n_tn

Neurontin is used as an anti-convulsant and for anxiety and OCD. It apparently also can help with some sorts of nervous system generated pain but I havenit noticed it reducing mine. I still take Ultram and sometimes Motrin. You may want to plug Gabapentin or Neurontin into a (search) and it will give you all the specifics of the medication.

It has helped me a great deal with reducing the the anxiety and seizures.
Blank
Avatar_n_tn
As others have already pointed out, your adding another addictive
drug to your already full combo platter is dangerous in and of itself, and you need to come clean with a medical professional about this. As you already have established coronary artery disease at a very young age you need to consult with a doctor, preferably a cardiologist, about the potential stress that could be caused by discontinuing the oxy. Your life and health are a whole lot more important than feeling embarassed at this point.
Please don't hesitate to find competent *real time* guidance as to how best to handle this problem. Good luck to you.

John, EMT/CCT/MST
Blank
Avatar_n_tn

John,

I hope you were not referring to Neurontin as another addictive drug since it is not! It only needs to be tapered when going off of it to avoid seizures. There is no withdrawal at all that I have noticed when I stopped it before.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
5347058_tn?1381192026
Blank
ariley13
Boston, MA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_f_tn
Blank
motye51
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia